News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: Chest Pain


 sloudermilk - Mon Sep 13, 2004 7:27 pm

I have been taking phenermine(Fastin Diet Pills) for 1.5 weeks and have developed right side chest pain. It sometimes runs around to my back. Any suggestions as to what this may be? Should I discontinue use of the pills. Thanks sloudermilk
 Dr. Yasser Mokhtar - Thu Sep 16, 2004 10:44 pm

User avatar Dear Sloudermilk,

The combination of phentermine and fenfluramine or dexfenfluramine, is notorious for cardiac complications.

The use of phentermine alone is not known to cause the same complications, this being said, however, there are very rare reports that it can cause the same complications.

These complications include
1. Increase in the pressure in the pulmonary circulation (blood vessels of the lungs) known as pulmonary hypertension which usually present as shortness of breath, chest pain, loss of consciousness and lower limb edema.
2. Diseased valves of the heart.

The chest pain that you are describing does not sound that it has the characteristics of chest pain typical for coronary disease.

At this point, i would recommend stopping the medication, get in to see your doctor to make sure that everything is ok.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here